Alert archive / New Mexico / Fire Weather Watches in 2021
Fire Weather Watch 9, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this fire weather watch at Mar 25, 2021, 1:40 PM MDT for 5 counties in New Mexico; Culberson County, Texas. It took effect at Mar 26, 2021, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 25, 2021, 1:40 PM MDT (19:40 UTC)
- In effect from
- Mar 26, 2021, 12:00 PM MDT
- Expired
- Mar 26, 2021, 2:14 AM MDT
- In force
- Issued by
- NWS Midland/Odessa, TX
Counties Chaves County, NM, Eddy County, NM, Lea County, NM, Lincoln County, NM, Otero County, NM, Culberson County, TX
The radar
The Holloman AFB radar (KHDX), 142 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.7 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
116 WWUS84 KMAF 251940 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 240 PM CDT Thu Mar 25 2021 NMZ116>119-TXZ270-271-273-261000- /O.NEW.KMAF.FW.A.0009.210326T1800Z-210327T0300Z/ Sacramento Foothills and Guadalupe Mountains-Chavez Plains- Eddy Plains-Lea-Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Eastern Culberson County- 240 PM CDT Thu Mar 25 2021 /140 PM MDT Thu Mar 25 2021/ ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FOOT WINDS OF 25 MPH OR MORE, AND HIGH FIRE DANGER FOR THE SOUTHEAST NEW MEXICO PLAINS, AND THE GUADALUPE AND DELAWARE MOUNTAINS... * AFFECTED AREA...Sacramento Foothills and Guadalupe Mountains, Chavez Plains, Eddy Plains, Lea County, Guadalupe Mountains Above 7000 Feet, Guadalupe and Delaware Mountains and Eastern Culberson County. * TIMING... Friday afternoon through Friday evening. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. Higher winds in the mountains. * RELATIVE HUMIDITY...As low as 8 percent. * RFTI...3 to 4 in the plains and 7 to 8 in the mountains. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
1 follow-up statement
801 WWUS84 KMAF 260814 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 314 AM CDT Fri Mar 26 2021 NMZ116>119-TXZ270-271-273-270300- /O.UPG.KMAF.FW.A.0009.210326T1800Z-210327T0300Z/ /O.NEW.KMAF.FW.W.0009.210326T1800Z-210327T0300Z/ Sacramento Foothills and Guadalupe Mountains-Chavez Plains- Eddy Plains-Lea-Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Eastern Culberson County- 314 AM CDT Fri Mar 26 2021 /214 AM MDT Fri Mar 26 2021/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FOOT WINDS OF 25 MPH OR MORE, AND HIGH FIRE DANGER ACROSS THE SOUTHEAST NEW MEXICO PLAINS AND THE GUADALUPE AND DELAWARE MOUNTAINS... * AFFECTED AREA...Sacramento Foothills and Guadalupe Mountains, Chavez Plains, Eddy Plains, Lea, Guadalupe Mountains Above 7000 Feet, Guadalupe and Delaware Mountains and Eastern Culberson County. * TIMING...Friday afternoon through Friday evening. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. Higher winds in the mountains. * RELATIVE HUMIDITY...As low as 8 percent. * RFTI...3 in the plains and 6 in the mountains. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$ TXZ272-270300- /O.NEW.KMAF.FW.W.0009.210326T1800Z-210327T0300Z/ Van Horn and Highway 54 Corridor- 314 AM CDT Fri Mar 26 2021 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FOOT WINDS OF 25 MPH OR MORE, AND HIGH FIRE DANGER ACROSS PARTS OF CULBERSON COUNTY AND THE HWY 54 CORRIDOR... * AFFECTED AREA...Van Horn and Highway 54 Corridor. * TIMING...Friday afternoon through Friday evening. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 6 percent. * RFTI...4 or near critical. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this fire weather watch went out at Mar 25, 1:21 PM MDT, 19 minutes earlier.
Area forecast discussion, Mar 25, 1:21 PM MDT, 19 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 221 PM CDT Thu Mar 25 2021 .DISCUSSION... Today is a brief period between upper troughs... the next upper trough will swing down into AZ Friday and into NM early Saturday. This trough will swing across the region early Sunday morning with high pressure building in behind that. A broad trough will move across the center of the country Wednesday and Thursday. After a chilly morning temperatures today have climbed quickly under sunny skies. Lows tonight will be warmer than this morning and mainly in the 40s. Temperatures will be much warmer Friday due to leeside trough and SW wind ahead of the upper trough... readings should make it into the 80s across much of the region with 90s along the Rio Grande. Saturday should be a few degrees cooler before a cold front blows into the area during the afternoon and passes through the region overnight. Highs Sunday in the 60s. Temperatures warm back to around normal on Monday and climb into the 80s Tuesday before another front early arrives Wednesday. Wind speeds should be a little higher Friday ahead of the upper trough... could see marginal High Wind conditions in the Guadalupes. Increased wind speeds Friday but did not issue a watch for the mountains as it looks like may fall short of meeting criteria. Will have a chance of thunderstorms Sunday then a possibility of showers Thursday and Friday && .FIRE WEATHER... Near critical to critical fire weather conditions are anticipated on Friday across the Guadalupe and Delaware Mountains and southeast New Mexico plains where a Fire Weather Watch is in effect. Relative humidity values less than 15 percent combined with 20 ft winds at 20 kts or greater are expected to develop across this region as the low- level thermal ridge strengthens Friday afternoon. RFTI values are expected to peak at 3-4 in the plains and 7-8 in the mountains. ERCs are mainly in the 50th-70th percentile range, however 100 hr fuels will continue to dry out due to poor overnight moisture recovery. Dry conditions will continue into Saturday, but temperatures will cool as a Pacific front moves through the region late in the day. Post frontal winds will be strongest across southeast New Mexico and the western Permian Basin. Depending on the timing of the Pacific front and associated strong winds, there could be a brief window of near critical to critical fire weather on Saturday afternoon. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 47 80 48 77 / 0 0 0 0 Carlsbad 41 77 43 72 / 0 0 0 0 Dryden 48 87 53 85 / 0 0 0 0 Fort Stockton 47 82 49 78 / 0 0 0 0 Guadalupe Pass 40 67 43 64 / 0 0 0 0 Hobbs 40 73 41 70 / 0 0 0 0 Marfa 29 75 34 73 / 0 0 0 0 Midland Intl Airport 46 81 47 77 / 0 0 0 0 Odessa 45 81 47 77 / 0 0 0 0 Wink 41 81 43 77 / 0 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 24/72
Hazardous weather outlook, Mar 25, 1:41 AM MDT, 11 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 241 AM CDT Thu Mar 25 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-260745- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 241 AM CDT Thu Mar 25 2021 /141 AM MDT Thu Mar 25 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight Hazardous weather is not expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Near critical to critical fire weather conditions may develop Friday and Saturday afternoon across the Guadalupe and Delaware Mountains, Southeast New Mexico, the lower elevations of the Trans Pecos, and western Permian Basin. High winds will be possible across the Guadalupe and Delaware Mountains Friday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
Nearby
Fire Weather Watches in New Mexico, 2021Fire Weather Watches in Texas, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.